Maryland, 2017Damaging Winds and Lightning Strike in Maryland, July 23 to 24, 2017
July 23 to 24, 2017 · NWS LWX · 22 events in 4 counties and zones
A boundary remained over Maryland near and east of Interstate 95. The boundary triggered showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A boundary remained over Maryland near and east of Interstate 95. The boundary triggered showers and thunderstorms. Moderate to high amounts of instability along with stronger winds aloft led to some storms becoming severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 23, 8:28 PM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 23, 8:28 PM EST, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
928 PM EDT Sun Jul 23 2017
.SYNOPSIS...
High pressure remains off the southeast coast. A weak boundary
will remain near the area through Monday before stalling south
and east of the area Tuesday. An upper level trough of low
pressure will move over the northeastern US early in the week.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Have had a couple of waves of showers/thunderstorms so far this
afternoon/early evening...the most prolific of which dropped
between 3-5 inches (radar estimated) across northeast Maryland.
The forecast area presently in a lull radar-wise, but that
likely won't be the end of the precip potential tonight.
Mesoscale analysis suggests 1000-1500 J/kg MLCAPE still present
across much of Maryland and adjacent Virginia. The 00Z LWX RAOB
confirms this. Effective shear, fortunately, a bit less than
this afternoon, but still around 20-25 kt. A cap evident around
500 mb on the sounding.
As a weak surface boundary drops toward the forecast area
tonight, subtle height falls likely will erode the inhibition,
making it possible for another round of convection...unrelated
to the activity currently in the upper Ohio Valley. RAP/HRRR
composite suggests that showers/thunderstorms will develop
somewhere near the Blue Ridge/Catoctins just after dark and
track toward Baltimore and Washington toward midnight. After
that, details diverge. But given recent rains (and ongoing
flooding) and precipitable waters at or above 2 inches in the
metros...will be keeping the Flash Flood Watch in place through
the early overnight.
Would still not rule out localized severe weather. However, if
will take a more vigorous updraft to collapse and produce
downburst winds. Some CAMs suggesting thats possible...even
after midnight. Otherwise, there will a decreasing trend between
midnight and sunrise. Will be utilizing the latest obs and
composite meso models to fine tune temperature forecasts.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
Frontal boundary will finally try to push through the area
Monday. Most guidance continues to be stubborn with convective
coverage...though believe at least isolated showers and storms
are possible as the front encounters a warm and unstable
airmass. The strongest storms would be capable of gusty winds
and locally heavy rainfall.
Some improvement from the heat Tuesday...as front stalls to the
S/E of the area. High temperatures will generally top out in
the mid to upper 80s. Dewpoints will fall back into the
60s...which should feel more pleasant after the extended stretch
of hot and humid weather.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Wednesday should be the pick day of the week with high pressure
centered over New England, and extending down over our region. That
should keep temperatures slightly below normal, and humidity in
reasonable check with dewpoints in the 60s. By the time we get to
Thu, the high has slipped off to the east and southwest flow returns
with a rebound in temps and humidity. Late in the week, probably
Friday, our next cold front is slated to push through from the
northwest. Current indications are that it will stall just offshore
with an area of low pressure forming along it off the Delmarva Sat
and Sun.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
VFR conditions will prevail through Monday...outside of
thunderstorm activity. Another wave of showers and thunderstorms
will be possible late this evening into the overnight hours.
Flight restrictions will be brief, vsby more than ceiling,
related to the rainfall. There may be some gusty winds, but
confidence in details low.
An isolated storm is also possible Monday...though most sites
should remain dry. VFR returns Tuesday.
VFR conditions expected Wed and Thu. Lowered vsbys and cigs are
possible on Friday from the expected cold front with its showers and
thunderstorms.
&&
.MARINE...
Mesoscale models have consistently been suggesting that 20 kt
wind gusts possible up the Bay in southerly channeling tonight.
Based on this consistency and presence of outflows from nearby
showers/storms, have opted to raise a Small Craft Advisory for
the mid Bay and mid-lower tidal Potomac through 4am. (Threat of
the Potomac likely south of the Route 301 Bridge.) In addition,
thunderstorms capable of producing gusty winds above Special
Marine Warning criteria will be possible tonight.
A couple of thunderstorms will be possible on Monday as well.
Otherwise, winds will be below SCA thresholds. No marine
hazards Monday night or Tuesday.
Other than thunderstorms (most likely on Friday), no widespread
marine threats are anticipated Wed through Friday.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch until 3 AM EDT Monday for DCZ001.
MD...Flash Flood Watch until 3 AM EDT Monday for MDZ004>006-011-013-
014-503>508.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 4 AM EDT Monday for ANZ533-534-536-
537-543.
&&
SYNOPSIS...MSE
NEAR TERM...HTS
SHORT TERM...MSE
LONG TERM...MSE/CAS
AVIATION...HTS/MSE/CAS
MARINE...HTS/MSE/CASHazardous weather outlook, Jul 23, 4:10 PM EST, 7 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
510 PM EDT Sun Jul 23 2017
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-241045-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
510 PM EDT Sun Jul 23 2017
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.
.DAY ONE...Tonight
Thunderstorms over central and northern Maryland, as well as the
District, will be capable of producing flash flooding late this
afternoon into tonight. A flash flood watch has been issued for
that potential. Consult that product for more details.
Isolated damaging wind gusts are also possible across the region
and over the waters.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Please forward any thunderstorm damage or heavy rain reports to
the National Weather Service.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-241045-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
510 PM EDT Sun Jul 23 2017
This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.
.DAY ONE...Tonight
Thunderstorms over central and northern Maryland will be capable
of producing flash flooding late this afternoon into tonight. A
flash flood watch has been issued for that potential. Consult that
product for more details.
Isolated damaging wind gusts are also possible across central and
northern Maryland.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Please forward any thunderstorm damage or heavy rain reports to
the National Weather Service.
In the hours before
Local storm report, Jul 23, 6:59 PM EST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
759 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD 1 NNE ABERDEEN 39.52N 76.17W
07/23/2017 HARFORD MD 911 CALL CENTER
ABERDEEN THROUGHWAY CLOSED DUE TO HIGH WATER BETWEEN
PARADISE ROAD AND HILLCREST DRIVE.
&&
EVENT NUMBER LWX1702501
DHLocal storm report, Jul 23, 7:01 PM EST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
801 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD HAVRE DE GRACE 39.55N 76.10W
07/23/2017 HARFORD MD 911 CALL CENTER
NORTH JUNIATA STREET CLOSED AT OTSEGO STREET DUE TO
HIGH WATER.
&&
EVENT NUMBER LWX1702502
DHLocal storm report, Jul 23, 7:03 PM EST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
803 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD 1 N HAVRE DE GRACE 39.56N 76.10W
07/23/2017 HARFORD MD 911 CALL CENTER
SUPERIOR STREET CLOSED AT NORTH JUNIATA STREET DUE TO
HIGH WATER.
&&
EVENT NUMBER LWX1702503
DHLocal storm report, Jul 23, 7:04 PM EST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
804 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD 1 NNW HAVRE DE GRACE 39.56N 76.11W
07/23/2017 HARFORD MD 911 CALL CENTER
800 BLOCK OF TYDINGS ROAD CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER LWX1702504
DHLocal storm report, Jul 23, 7:32 PM EST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
832 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM MARINE TSTM WIND 2 NNE NORTH BEACH 38.73N 76.53W
07/23/2017 M40 MPH ANZ532 MD BUOY
0257 PM MARINE TSTM WIND 10 ENE PLUM POINT 38.68N 76.33W
07/23/2017 M47 MPH ANZ541 MD BUOY
0344 PM TSTM WND DMG 2 SSW DARLINGTON 39.61N 76.21W
07/23/2017 HARFORD MD 911 CALL CENTER
TREE DOWN IN THE 3600 BLOCK OF HARMONY CHURCH ROAD.
0557 PM FLASH FLOOD ABERDEEN 39.51N 76.17W
07/23/2017 HARFORD MD EMERGENCY MNGR
SEVERAL ROADS CLOSED DUE TO HIGH WATER IN THE ABERDEEN
AREA.
0602 PM FLASH FLOOD 1 N ABERDEEN 39.52N 76.17W
07/23/2017 HARFORD MD 911 CALL CENTER
VEHICLE TRAPPED IN HIGH WATER NEAR INTERSECTION OF
ABERDEEN THROUGHWAY AND PARADISE ROAD.
0622 PM FLASH FLOOD 1 NNE ABERDEEN 39.53N 76.17W
07/23/2017 HARFORD MD 911 CALL CENTER
VEHICLE STRANDED IN HIGH WATER NEAR THE INTERSECTION OF
WINDEMERE DRIVE AND PLEASANTWIND DRIVE.
0629 PM FLASH FLOOD ABERDEEN 39.51N 76.17W
07/23/2017 HARFORD MD FIRE DEPT/RESCUE
SEVERAL SWIFT WATER RESCUES UNDERWAY IN LOW DRAINAGE
AREAS.
0643 PM FLASH FLOOD 1 ENE ABERDEEN 39.52N 76.16W
07/23/2017 HARFORD MD 911 CALL CENTER
VEHICLE STRANDED IN HIGH WATER IN THE 500 BLOCK OF
NORTH PHILADELPHIA BOULEVARD.
0745 PM FLASH FLOOD HAVRE DE GRACE 39.54N 76.10W
07/23/2017 HARFORD MD 911 CALL CENTER
REVOLUTION STREET CLOSED DUE TO HIGH WATER BETWEEN
LEWIS LANE AND SOUTH JUNIATA STREET.
0745 PM FLASH FLOOD 2 ENE ABERDEEN 39.53N 76.14W
07/23/2017 HARFORD MD 911 CALL CENTER
PULASKI HIGHWAY CLOSED DUE TO HIGH WATER BETWEEN
ABERDEEN THROUGHWAY AND OLD POST ROAD.
0745 PM FLASH FLOOD 1 NNE ABERDEEN 39.52N 76.17W
07/23/2017 HARFORD MD 911 CALL CENTER
ABERDEEN THROUGHWAY CLOSED DUE TO HIGH WATER BETWEEN
PARADISE ROAD AND HILLCREST DRIVE.
0745 PM FLASH FLOOD HAVRE DE GRACE 39.55N 76.10W
07/23/2017 HARFORD MD 911 CALL CENTER
NORTH JUNIATA STREET CLOSED AT OTSEGO STREET DUE TO
HIGH WATER.
0745 PM FLASH FLOOD 1 N HAVRE DE GRACE 39.56N 76.10W
07/23/2017 HARFORD MD 911 CALL CENTER
SUPERIOR STREET CLOSED AT NORTH JUNIATA STREET DUE TO
HIGH WATER.
0745 PM FLASH FLOOD 1 NNW HAVRE DE GRACE 39.56N 76.11W
07/23/2017 HARFORD MD 911 CALL CENTER
800 BLOCK OF TYDINGS ROAD CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER LWX1702489 LWX1702490 LWX1702491 LWX1702494 LWX1702496
LWX1702497 LWX1702495 LWX1702498 LWX1702499 LWX1702500 LWX1702501
LWX1702502 LWX1702503 LWX1702504
DHLocal storm report, Jul 23, 7:59 PM EST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
859 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM FLOOD 2 SW HAVRE DE GRACE 39.53N 76.13W
07/23/2017 HARFORD MD 911 CALL CENTER
PULASKI HIGHWAY STILL CLOSED DUE TO RESIDUAL FLOODING
BETWEEN ABERDEEN THROUGHWAY AND OLD POST ROAD.
&&
EVENT NUMBER LWX1702505
DHThunderstorm Wind, Prince George'S
- When
- July 23, 11:26 PM EST
- Where
- Prince George'S County, 0.75 mi W of Glen Dale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 38.979, -76.834
A tree was down along the intersection of Lanham Severn Road and Louise Street.
Thunderstorm Wind, Anne Arundel
- When
- July 23, 11:58 PM EST
- Where
- Anne Arundel County, 0.17 mi S of Wardour
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.998, -76.500
A tree was down near the intersection of Giddings Avenue and Tolson Street.
Thunderstorm Wind, Anne Arundel
- When
- July 24, 12:01 AM EST
- Where
- Anne Arundel County, 0.33 mi W of West Annapolis
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.981, -76.506
A tree was down near the intersection of Cedar Park Road and Taylor Avenue.
Thunderstorm Wind, Anne Arundel
- When
- July 24, 12:02 AM EST
- Where
- Anne Arundel County, 0.66 mi SSE of Annapolis
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.961, -76.496
A tree was down on Hilltop Lane outside Salvation Army.
Thunderstorm Wind, Anne Arundel
- When
- July 24, 12:02 AM EST
- Where
- Anne Arundel County, 0.37 mi SSE of West Annapolis
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.975, -76.497
A tree was down on Southgate Avenue.
Thunderstorm Wind, Anne Arundel
- When
- July 24, 12:02 AM EST
- Where
- Anne Arundel County, 0.66 mi SSE of Annapolis
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 38.961, -76.496
A tree was down near the intersection of Hilltop Lane and Tyler Avenue.
Thunderstorm Wind, Anne Arundel
- When
- July 24, 12:03 AM EST
- Where
- Anne Arundel County, 0.86 mi SE of Annapolis
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.960, -76.491
A tree was down near the intersection of Ridge Avenue and Tyler Avenue.
Thunderstorm Wind, Anne Arundel
- When
- July 24, 12:04 AM EST
- Where
- Anne Arundel County, 1.12 mi SE of Annapolis
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.957, -76.487
A tree was down at the intersection of Warren Drive and janice Drive.
Thunderstorm Wind, Anne Arundel
- When
- July 24, 12:04 AM EST
- Where
- Anne Arundel County, 1.49 mi SE of Annapolis
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.955, -76.481
A tree was down along Blackwell Road.
Thunderstorm Wind, Anne Arundel
- When
- July 24, 12:04 AM EST
- Where
- Anne Arundel County, 0.53 mi SW of Naval Academy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.975, -76.488
A tree was down near the intersection of Gloucester Street and Newman Street.
Thunderstorm Wind, Harford
- When
- July 24, 6:42 PM EST
- Where
- Harford County, 1.23 mi NNE of Coopstown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.595, -76.407
A tree was down on power lines along the 2600 Block of Bailey Road.
Thunderstorm Wind, Harford
- When
- July 24, 6:48 PM EST
- Where
- Harford County, 0.06 mi SSW of Laurel Brook
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.519, -76.430
A tree was down between Fallston Road and Sweet Air Road.
Thunderstorm Wind, Harford
- When
- July 24, 6:48 PM EST
- Where
- Harford County, 1.04 mi S of Bynum
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.555, -76.367
A tree was down near the interchange of Bel Air Bypass and Rock Spring Road.
Thunderstorm Wind, Harford
- When
- July 24, 6:48 PM EST
- Where
- Harford County, 0.44 mi W of Bynum
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.569, -76.378
Trees and wires were down along the 1900 Block of Rock Spring Road.
Thunderstorm Wind, Harford
- When
- July 24, 6:50 PM EST
- Where
- Harford County, 0.77 mi S of Bynum
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.559, -76.368
A tree was down on wires on Persimmon Place.
Thunderstorm Wind, Harford
- When
- July 24, 6:51 PM EST
- Where
- Harford County, 0.57 mi NNW of Fountain Green
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.558, -76.303
A tree and wires were down in the 600 Block of Prospect Mill Road.
Thunderstorm Wind, Harford
- When
- July 24, 6:55 PM EST
- Where
- Harford County, 0.78 mi ENE of Darlington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.635, -76.187
A tree was down in the roadway in the 1500 Block of Stafford Road.
Thunderstorm Wind, Harford
- When
- July 24, 6:56 PM EST
- Where
- Harford County, 0.88 mi ENE of Glenwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.526, -76.316
A tree was down in the roadway near the intersection Saint Andrews Way and East Macphail Road.
Thunderstorm Wind, Harford
- When
- July 24, 6:58 PM EST
- Where
- Harford County, 0.39 mi SSE of Glenwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.515, -76.328
A tree was down on power lines.
Thunderstorm Wind, Howard
- When
- July 24, 7:40 PM EST
- Where
- Howard County, 0.89 mi NE of Brinkleigh Manor
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 39.290, -76.820
A tree eight inches in diameter fell down in the 3000 Block of North Ridge Road.
Thunderstorm Wind, Howard
- When
- July 24, 8:06 PM EST
- Where
- Howard County, 0.73 mi SE of Oakland Mills
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 39.212, -76.842
A tree one foot in diameter was down near the intersection of Thunder Hill Road and White Acre Road.
Lightning, Harford
- When
- July 24, 8:38 PM EST
- Where
- Harford County, 0.87 mi SE of Abingdon
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 39.460, -76.260
An individual riding a bike was struck by lightning near the intersection of Pulaski Highway and Long Bar Harbor Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Pennsylvania, July 23 to 24, 2017$2.4 million · 13 events
- Flash Flooding and Flood in New York, July 23 to 24, 2017$1.2 million · 11 events
- Damaging Winds in Illinois, July 23, 2017$177,000 · 70 kt wind · 6 events
- Hail and Damaging Wind in Texas, July 23, 2017$200,000 · 61 kt wind · 3 events
- Flash Flooding and Damaging Winds in New York, July 23, 2017$134,000 · 50 kt wind · 7 events
- Flash Flooding and Hail in North Carolina, July 23, 2017$73,000 · 50 kt wind · 16 events
- Flooding and Hail in Illinois, July 23, 2017$41,000 · 1.5 in hail · 28 events
- Damaging Winds in South Carolina, July 23, 2017$55,000 · 60 kt wind · 7 events
- Flood and Damaging Winds in Indiana, July 23, 2017$53,000 · 65 kt wind · 5 events
- Flash Flooding and Damaging Wind in Arizona, July 23, 2017$55,000 · 56 kt wind · 3 events
- Flood in Iowa, July 23, 2017$50,000 · 1 event
- Tornado and Damaging Winds in Indiana, July 23, 2017$40,000 · EF0 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 713458, 713459, 713460, 713461, 713462, 713479, 713463, 713464, 713465, 713466, 713467, 713468, 713469, 713470, 713471, 713472, 713473, 713474, 713475, 713476, 713477, 713478.